Alert archive / Maryland / Flash Flood Warnings in 2011

Flash Flood Warning 147, NWS Baltimore/Washington

September 8, 20117 counties in Maryland

NWS Baltimore/Washington issued this flash flood warning at Sep 8, 2011, 5:54 AM EDT for 7 counties in Maryland. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2011, 5:54 AM EDT (09:54 UTC)
Expired
Sep 8, 2011, 8:45 AM EDT
In force
3 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties Anne Arundel County, MD, Baltimore County, MD, Charles County, MD, City of Baltimore, MD, Harford County, MD, Howard County, MD, Prince George's County, MD

The radar

The Sterling radar (KLWX), 81 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 6:25 AM EDTFLASH FLOOD1 Sw Kettering, MDROUTE 202 WAS CLOSED AT WHITE HOUSE ROAD DUE TO FLASH FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 9.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

169 
WGUS51 KLWX 080954
FFWLWX
MDC003-005-017-025-027-033-510-081245-
/O.NEW.KLWX.FF.W.0147.110908T0954Z-110908T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
554 AM EDT THU SEP 8 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN HOWARD COUNTY IN CENTRAL MARYLAND...
  WESTERN ANNE ARUNDEL COUNTY IN CENTRAL MARYLAND...
  PRINCE GEORGES COUNTY IN CENTRAL MARYLAND...
  CENTRAL BALTIMORE COUNTY IN NORTHERN MARYLAND...
  NORTHWESTERN HARFORD COUNTY IN NORTHERN MARYLAND...
  BALTIMORE CITY IN NORTHERN MARYLAND...
  NORTHEASTERN CHARLES COUNTY IN SOUTHERN MARYLAND...

* UNTIL 845 AM EDT

* AT 548 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
A BAND OF SHOWERS AND THUNDERSTORMS DEVELOPING AND PRODUCING 
TORRENTIAL RAIN ALONG A LINE FROM 10 MILES NORTHWEST OF 
JARRETTSVILLE TO KETTERING...OR ALONG A LINE EXTENDING FROM 16 MILES 
NORTH OF COCKEYSVILLE TO UPPER MARLBORO...MOVING NORTH AT 20 MPH. 
WITH GROUND SATURATED...EXCESSIVE RUNOFF WILL LEAD TO FLASH FLOODING.

* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED 
BALTIMORE...SEVERN...MILLERSVILLE...UPPER MARLBORO...AND WALDORF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NUMEROUS ROADWAYS ARE ALREADY CLOSED FROM OVERNIGHT FLOODING AND 
CREEKS AND STREAMS ARE NEAR OR ABOVE BANKFULL. WITH RAINFALL RATES 
OF OVER 1 INCH PER HOUR EXPECTED...ONGOING FLOODING WILL INTENSIFY 
AND RAPID RISES IN WATER WILL LEAD TO FLASH FLOODING.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3923 7652 3923 7654 3925 7655 3926 7659
      3926 7660 3925 7658 3922 7656 3921 7652
      3858 7679 3861 7698 3973 7670 3973 7631

$$

SBK
2 follow-up statements
651 
WGUS71 KLWX 081031
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
631 AM EDT THU SEP 8 2011

MDC003-005-017-025-027-033-510-081245-
/O.CON.KLWX.FF.W.0147.000000T0000Z-110908T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWARD MD-ANNE ARUNDEL MD-PRINCE GEORGES MD-BALTIMORE MD-HARFORD MD-
BALTIMORE CITY MD-CHARLES MD-
631 AM EDT THU SEP 8 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM EDT FOR NORTH
CENTRAL CHARLES...BALTIMORE CITY...NORTHWESTERN HARFORD...CENTRAL
BALTIMORE...PRINCE GEORGES...WESTERN ANNE ARUNDEL AND SOUTHEASTERN
HOWARD COUNTIES...

AT 625 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
A BAND OF INTENSE SHOWERS PRODUCING RAINFALL RATES OF UP TO TWO 
INCHES PER HOUR FROM WALDORF...TO UPPER MARLBORO...TO CITY OF 
BALTIMORE...TO JARRETTSVILLE. THIS ACTIVITY IS MOVING NORTH AT 20 
MPH...TRAINING REPEATEDLY OVER THE SAME AREAS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOWARD
PARK...FALLSTAFF...WOODLAWN...SEAT PLEASANT...PIKESVILLE...NEW
CARROLLTON...MITCHELLVILLE...MILFORD MILL...LOCHEARN...GREENBELT...
FORT MEADE...ELKRIDGE AND CATONSVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SOME CREEKS AND STREAMS PARTICULARLY IN DANGER INCLUDE WESTERN 
RUN...WESTERN RUN...OREGON BRANCH...GUNPOWDER FALLS...THORNTON 
BRANCH...DEER CREEK...AND PARKER BRANCH.

FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED 
DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED 
BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A 
FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER 
MOVE UP TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
STERLING VIRGINIA.

&&

LAT...LON 3923 7652 3923 7654 3925 7655 3926 7659
      3926 7660 3925 7658 3922 7656 3921 7652
      3858 7679 3861 7698 3973 7670 3973 7631

$$

SBK
955 
WGUS71 KLWX 081242
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
842 AM EDT THU SEP 8 2011

MDC003-005-017-025-027-033-510-081251-
/O.EXP.KLWX.FF.W.0147.000000T0000Z-110908T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWARD MD-ANNE ARUNDEL MD-PRINCE GEORGES MD-BALTIMORE MD-HARFORD MD-
BALTIMORE CITY MD-CHARLES MD-
842 AM EDT THU SEP 8 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 AM EDT FOR NORTH
CENTRAL CHARLES...BALTIMORE CITY...NORTHWESTERN HARFORD...CENTRAL
BALTIMORE...PRINCE GEORGES...WESTERN ANNE ARUNDEL AND SOUTHEASTERN
HOWARD COUNTIES...

WITH SOME WELCOMED BREAKS IN THE RAINFALL...THE IMMINENT THREAT OF 
FLASH FLOODING HAS ENDED. HOWEVER...MAJOR STREAM FLOODING AND LOTS 
OF STANDING WATER CONTINUE ACROSS THE ENTIRE AREA...SO FLOODING WILL 
CONTINUE TO BE A THREAT THROUGHOUT THE DAY. A FLOOD WARNING REMAINS 
IN EFFECT THROUGH AT LEAST 430 PM TODAY.

LAT...LON 3923 7652 3923 7654 3925 7655 3926 7659
      3926 7660 3925 7658 3922 7656 3921 7652
      3858 7679 3861 7698 3973 7670 3973 7631

$$

JE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 4:01 AM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Sep 8, 4:01 AM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
401 AM EDT THU SEP 8 2011

.SYNOPSIS...
LOW PRESSURE WILL REMAIN OVER THE OHIO VALLEY THROUGH THE END OF
THE WEEK. THE INTERACTION OF TROPICAL MOISTURE AND LOW PRESSURE
WILL RESULT IN PERIODS OF HEAVY SHOWERS. IMPROVING CONDITIONS ARE
EXPECTED OVER THE WEEKEND AS LOW PRESSURE WEAKENS.
&&

.NEAR TERM /THROUGH TONIGHT/...
WATER VAPOR LOOP ELY THIS MRNG DEPICTS UPR LOW /REMNANTS OF LEE/
SPINNING OVR THE MIDWEST...W/ A DP PLUME OF MSTR FM FLA UP THE
EASTERN SEABOARD... ACRS THE CHSPK BAY/DELMARVA...AND INTO METRO
NYC. LCLLY WE/VE EXPERIENCE PERSISTENT TRAINING OF TSRA W/ INTENSE
RAFL RATES ALNG/E OF I-95. PWAT IN THIS AREA AOA 2 INCHES. SINCE
06Z...THE OVERALL TREND HAS BEEN FOR WEAKENING OF PCPN...BUT NEW
ECHOES ACRS SERN VA SUGGEST WE/RE NOT DONE.

AS UPR LOW WOBBLES IN PLACE TDA-TNGT...S/WV ENERGY WL UNDERCUT LOW
ACRS SERN CONUS. IN ADDITION...A PRES TROF FM KATIA WL STRETCH WWD
TWD THE UPR LOW. THIS COMBO WL CHG ORIENTATION OF BAND FM N-S TO
SE-NW. THAT/LL PUSH BULLSEYE WWD INTO N-CENTRL MD/ERN WVA...AND
ALSO ALLW FOR A BREATHER FOR SRN MD/NRN NECK. PWAT VALUES WL
DECREASE TO -ONLY- 1.5-2.0 INCHES...SO PCPN RATES WONT BE QUITE AS
EFFICIENT. BUT...THERE/S STILL A CNVCTV ELEMENT...AS INSTBY WL
RESIDE IN INVERTED TROF TWD UPR LOW. WL BE KEEPING POPS AS DEF
EZF-HGR EWD TO METRO BALT TAFTN...AND MVG LKLY POPS WWD TO CBE-
OMH. HV SHIFTED CAT POPS WWD A BIT FURTHER TNGT...AND THEN GOING
FOR A BIT QUIETER NGT TNGT...AS WE/LL LOSE THE TRPCL PLUME.

SINCE FFG VERY LOW BALT-DC AREA...WL BE XTNDD FLASH FLOOD WATCH
THRU 06Z. HV ALSO INCL HGR-MRB AREA AS PWAT/QPF WL EXCEED GDNC. WL
DROP SRN MD...AS AREA NOT UNDER THE GUN BYD THIS MRNG...AND
FLOOD/FLASH FLOOD WRNGS COVER ONGOING ACTIVITY.

TEMP FCSTS GNLY LOOK OK...AND FEW CHGS REQD.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...

THE UPR LOW WL BE THE PRIMARY PLAYER FRI...PRODUCING AN UNSTBL
AMS. POPS WL BE LWR...AND PLACING A HIER EMPHASIS ON TSRA VS HVY
RAIN. AXIS WL CONT TO BECOME MORE W-E BTWN KATIA AND FORMER LEE.
THAT/LL LEAD TO HIER POPS /LKLY/ ACRS NRN MD...AND DROPPING DOWN
TO CHC/SCHC OVNGT.

THERE/S A WIDE SPREAD IN TEMP GDNC...WHICH WL DEPEND PRTLY ON
CLDCVR. PAST CPL DAYS...ERRING COLDER HAS BEEN PREFERRED. SINCE
XPCTG THE START FO THE DAY TO BE SHROUDED BY LOW CLDS...HV OPTED
TO STAY COLD TIL TREND PROVES OTRW. ACKNOWLEDGE THAT ENUF DRYING
MAY WORK IN TO BURST THRU THE LOW DECK.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
MODELS CONTINUE TO SHOW A PERSISTENT CLOSED UPPER LEVEL LOW OVER THE
SOUTH CENTRAL CONUS THROUGH THE WEEKEND. THIS WILL CAUSE PREVAILING
SOUTHERLY FLOW THROUGHOUT THE ATMOSPHERE ENTRAINING MOIST AIR FROM
THE GULF OF MEXICO AND ATLANTIC ACROSS THE CWA. THROUGHOUT THE
EXTENDED PERIOD...THERE ARE CHANCES FOR PRECIPITATION EACH DAY.
HOWEVER...BY SUNDAY CANADIAN SURFACE HIGH PRESSURE WILL BEGIN TO
BUILD SOUTHWARD INTO THE MID ATLANTIC. THIS ALONG WITH THE GRADUAL
ZONAL ELONGATION OF THE UPPER LEVEL LOW...WHICH WILL SHIFT FLOW
LARGELY TO THE WEST...WILL HELP TO LOWER PRECIP CHANCES FOR THE
BEGINNING OF THE WORK WEEK. GUIDANCE SHOWS THE WEAKENING STACKED LOW
MOVING OFF THE EASTERN SEABOARD BY MONDAY. MODELS ARE IN FAIR
AGREEMENT THAT A SURFACE LOW PRESSURE SYSTEM WILL TRACK ACROSS NEW
ENGLAND DURING THE BEGINNING OF THE WORK WEEK CREATING THE POTENTIAL
FOR A FRONTAL PASSAGE ACROSS THE REGION. DUE TO THIS...SHOWERS
THROUGH THE DAY WITH AFTERNOON THUNDERSTORMS WILL BE POSSIBLE.

TEMPERATURES WILL REMAIN SEASONABLE THROUGH THE LONG TERM.
DECREASING CLOUD COVER OVER THE WEEKEND WILL ALLOW DAYTIME HIGHS TO
ONCE AGAIN CLIMB INTO THE MID 80S WITH LOWS IN THE LOW TO MID 60S.
AS THE OVERALL SYNOPTIC PATTERN BEGINS TO TRANSITION...DRIER
CONTINENTAL AIR WILL PUSH INTO THE CWA HELPING TO LOWER RH VALUES.
&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...

LOW CLGS THE PRIMARY CONCERN ATTM. HV PLACED AOB OVC010 IN ALL
TAFS AS FEEL THAT/S WHERE TERMINALS WL END UP...EVEN IN MTRS DONT
REFLECT THAT ATTM. SCT SHRA E OF DC INCL INVOF BWI/MTN THIS MRNG.
AM NOT ACCTG FOR ASSOC VSBY RESTRICTIONS IN TAFS DUE TO TEMPORAL
CONSIDERATIONS.

AFTER A BRIEF LULL...WL BE LOOKING FOR ADDTL SHRA/TSRA ACTIVITY
TDA...EXTENTING INTO THE EVNG. AS ALWAYS...EXACT TIMING AND
PLACEMENT DIFFICULT. HV KEPT MVFR VSBYS/CIGS TO ACCT.

LOW CLOUDS AND FOG WILL REDUCE CIGS AND VSBYS TONIGHT INTO
FRIDAY MORNING. SCATTERED TO NUMEROUS SHOWERS AND T-STORMS ARE
ALSO EXPECTED.

SCATTERED SHOWERS AND THUNDERSTORM ACTIVITY OVER THE WEEKEND AND
INTO THE BEGINNING OF THE WORK WEEK COULD OCCASIONALLY LOWER
VISIBILITIES AT AREA TERMINALS. CEILINGS WILL BEGIN TO RISE AS
DRIER AIR BECOMES ENTRAINED ACROSS THE CWA.
&&

.MARINE...

WNDS AOB 10 KT ATTM...AND XPCT ELY FLOW AT SIMLR SPDS THRU THE DAY
AND INTO THE NGT. NO ADVYS ANTICIPATED. BUT...TSRA CAN BE XPCTD...
SPCLY IN THE MIDDAY HRS...CONTG INTO TNGT.

DECREASING SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED OVER THE
WEEKEND. PRIMARILY LIGHT WINDS INCREASING TO ABOUT 10KT IN THE
AFTERNOONS SHOULD LIMIT WAVES TO 2 FT OR LESS.

&&

.HYDROLOGY...
HIER RAFL TTLS HV BEEN EAST OF THE RIVERS PAST 24 HRS...BUT XTNSV
FLOODING EXPERIENCED IN THE METRO CORRIDOR INSTEAD. AXIS WL SHIFT
WWD TDA-TNGT...W/ ANOTHER INCH OR TWO OF RAFL XPCTD ACRS N-CENTRAL
MD AND ADJACENT VA/ERN WV. AREA PLACED UNDER FLASH FLOOD WATCH.

&&

.TIDES/COASTAL FLOODING...
SUSTAINED E/SE FLOW WILL KEEP THE CURRENT 1 TO 2 FT ANOMALY ALONG
THE WESTERN SHORE OF THE CHESAPEAKE AND TIDAL POTOMAC THROUGH
THURSDAY EVENING.  THIS WILL SUSTAIN THE ADVISORY/MINOR COASTAL
FLOODING THROUGH THE LATE AFTERNOON AND EARLY EVENING TIDE CYCLES.
FOR THE TIDE TO SURPASS THE MODERATE THRESHOLD WHICH WOULD INVOKE A
WARNING...THERE WOULD HAVE TO BE 2.5 TO 3.0 ANOMALY.  NEITHER THE
MDL EXTRATROPICAL STORM SURGE OR CBOFS GUIDANCE IS GIVING THAT TYPE
OF ANOMALY AT ANY OF OUR TIDAL FORECAST LOCATIONS.

WINDS WILL STAY E/SE THROUGH FRIDAY EVENING/NIGHT KEEPING THE
ANOMALY IN THE BAY AND POTOMAC...SO IT IS LIKELY THAT THE COASTAL
FLOOD ADVISORY WILL HAVE TO BE EXTENDED BEYOND THURSDAY EVENING
LATER THIS AFTERNOON.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR DCZ001.
     COASTAL FLOOD ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DCZ001.
MD...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ003>007-009>011-
     013-014.
     COASTAL FLOOD ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ007-
     011-013-014-016>018.
     FLASH FLOOD WATCH UNTIL 5 AM EDT EARLY THIS MORNING FOR
     MDZ016>018.
VA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ042-052>054.
     COASTAL FLOOD ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     VAZ052>055-057.
     FLASH FLOOD WATCH UNTIL 5 AM EDT EARLY THIS MORNING FOR VAZ055-
     057.
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ051>053.
MARINE...NONE.

&&

SYNOPSIS...HTS
NEAR TERM...HTS
SHORT TERM...HTS
LONG TERM...LARSEN
AVIATION...HTS/LARSEN
MARINE...HTS/LARSEN
HYDROLOGY...HTS
TIDES/COASTAL FLOODING...JL
Hazardous weather outlook, Sep 8, 5:30 AM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
530 AM EDT THU SEP 8 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
091000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
530 AM EDT THU SEP 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH HAS BEEN EXTENDED THROUGH 2AM FOR METRO
WASHINGTON AND ANNAPOLIS NORTHWARD. PLEASE REFER TO THE LATEST
FLOOD WATCH MESSAGE FOR DETAILS.

A COASTAL FLOOD ADVISORY IS IN EFFECT ALONG THE WESTERN SHORE OF
THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER THROUGH 8PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MINOR RIVER FLOODING IS EXPECTED ALONG THE LOWER POTOMAC RIVER
AND ITS TRIBUTARIES THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED. PLEASE RELAY REPORTS OF
FLOODING AND HEAVY RAINFALL TOTALS TO THE NATIONAL WEATHER
SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-091000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
530 AM EDT THU SEP 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH HAS BEEN EXTENDED AND EXPANDED WESTWARD THROUGH
2AM FOR THE WASHINGTON DC AND BALTIMORE SUBURBS WEST TO MARTINSBURG
AND HAGERSTOWN. PLEASE REFER TO THE LATEST FLOOD WATCH MESSAGE FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED. PLEASE RELAY REPORTS OF
FLOODING AND HEAVY RAINFALL TOTALS TO THE NATIONAL WEATHER
SERVICE.

HTS

In the hours before

Local storm report, Sep 8, 2:59 AM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
259 AM EDT THU SEP 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     FLASH FLOOD      2 S CHESAPEAKE BEACH    38.67N  76.53W
09/08/2011                   CALVERT            MD   911 CALL CENTER

            ROUTE 260 CLOSED AT SUMMER CITY BOULEVARD DUE TO FLASH
            FLOODING.

&&

EVENT NUMBER LWX1101837

SBK
Local storm report, Sep 8, 3:24 AM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
324 AM EDT THU SEP 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      3 SE MARLTON            38.73N  76.76W
09/07/2011                   PRINCE GEORGES     MD   TRAINED SPOTTER

            MATTAPONI CREEK FLASH FLOOD FORCED CLOSURE OF CROOM
            ROAD AT MATTAPONI ROAD.

&&

EVENT NUMBER LWX1101838

SBK
Local storm report, Sep 8, 4:20 AM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
420 AM EDT THU SEP 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 PM     TSTM WND DMG     1 E WICOMICO            38.41N  76.86W
09/07/2011                   CHARLES            MD   BROADCAST MEDIA

            TREES UPROOTED. POSSIBLE TORNADO DAMAGE.

&&

EVENT NUMBER LWX1101839

LEE
Local storm report, Sep 8, 4:39 AM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
439 AM EDT THU SEP 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLOOD            ARLINGTON               38.88N  77.10W
09/08/2011                   ARLINGTON          VA   EMERGENCY MNGR

            ROUTE 110 AND INTERSTATE 66 EXIT RAMP CLOSED AT THEIR
            INTERSECTION DUE TO HIGH WATER.

&&

EVENT NUMBER LWX1101840

SBK
Local storm report, Sep 8, 4:53 AM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
453 AM EDT THU SEP 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     FLOOD            1 S FERNDALE            39.17N  76.63W
09/08/2011                   ANNE ARUNDEL       MD   DEPT OF HIGHWAYS

            ROUTE 176 CLOSED BETWEEN ROUTE 648 AND CENTRAL AVENUE.

&&

EVENT NUMBER LWX1101841

SBK
Local storm report, Sep 8, 4:57 AM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
457 AM EDT THU SEP 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     FLOOD            3 W TRACYS LANDING      38.77N  76.66W
09/08/2011                   ANNE ARUNDEL       MD   DEPT OF HIGHWAYS

            FISHERS STATION ROAD CLOSED DUE TO FLOODING AT ROUTE 4.

&&

EVENT NUMBER LWX1101842

SBK

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 8:34 PM EDTSpecial Weather StatementLWXCalvert26 min
Sep 7, 9:09 PM EDTFlash Flood WarningLWXCharles, Montgomery, Prince George's3 hr
Sep 7, 9:22 PM EDTTornado WarningLWXCharles, Saint Mary's23 min
Sep 7, 9:46 PM EDTTornado WarningLWXCharles, Prince George's, Saint Mary's29 min
Sep 7, 10:03 PM EDTFlash Flood WarningLWXAnne Arundel, Baltimore, Carroll, Harford, Howard, Montgomery and 2 more6 hr
Sep 7, 10:25 PM EDTSpecial Weather StatementLWXPrince George's45 min
Sep 7, 10:26 PM EDTFlash Flood Warning EmergencyLWXAnne Arundel, Baltimore, Calvert, Charles, Prince George's, Saint Mary's6 hr
Sep 7, 11:26 PM EDTSpecial Weather StatementLWXAnne Arundel, City of Baltimore49 min
Sep 7, 11:28 PM EDTSpecial Weather StatementLWXCalvert47 min
Sep 7, 11:37 PM EDTFlash Flood WarningLWXCarroll, Frederick3 hr
Sep 7, 11:47 PM EDTTornado WarningLWXAnne Arundel, Calvert28 min
Sep 8, 12:13 AM EDTTornado WarningLWXAnne Arundel16 min
Sep 8, 12:45 AM EDTFlash Flood Warning EmergencyLWXAnne Arundel, Calvert, Charles, Prince George's, Saint Mary's4 hr
Sep 8, 1:17 AM EDTFlash Flood WarningLWXAnne Arundel, Calvert, Saint Mary's104 min
Sep 8, 3:55 AM EDTAreal Flood WarningLWXCharles, Montgomery, Prince George's14 hr
Sep 8, 4:02 AM EDTAreal Flood WarningLWXAnne Arundel, Baltimore, Carroll, Harford, Howard, Montgomery and 2 more20 hr
Sep 8, 4:35 AM EDTAreal Flood WarningLWXAnne Arundel, Calvert, Charles, Prince George's, Saint Mary's40 hr
Sep 8, 7:26 AM EDTFlash Flood WarningLWXBaltimore, Harford3 hr
Sep 8, 8:47 AM EDTRiver Flood WatchLWXFrederick5 hr
Sep 8, 9:41 AM EDTRiver Flood WarningLWXMontgomery32 hr
Sep 8, 10:28 AM EDTFlash Flood WarningLWXFrederick, Montgomery9 hr
Sep 8, 12:23 PM EDTFlash Flood Warning EmergencyLWXCharles11 hr
Sep 8, 1:00 PM EDTFlash Flood WarningLWXMontgomery6 hr
Sep 8, 1:55 PM EDTRiver Flood WarningLWXFrederick22 hr
Sep 8, 2:31 PM EDTFlash Flood Warning EmergencyLWXMontgomery5 hr
Sep 8, 3:23 PM EDTSpecial Weather StatementLWXFrederick97 min
Sep 8, 4:41 PM EDTFlash Flood WarningLWXCharles, Prince George's, Saint Mary's4 hr
Sep 8, 5:15 PM EDTTornado WarningLWXCharles, Saint Mary's30 min
Sep 8, 5:27 PM EDTFlash Flood WarningLWXMontgomery, Prince George's3 hr
Sep 8, 6:25 PM EDTFlash Flood WarningLWXCarroll, Frederick, Howard74 min
Sep 8, 7:01 PM EDTFlash Flood WarningLWXFrederick, Montgomery4 hr
Sep 8, 7:30 PM EDTSpecial Weather StatementLWXCharles45 min

Nearby

Flash Flood Warnings in Maryland, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.